It is currently Sat Aug 19, 2017 11:58 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sun May 27, 2012 2:23 am 
Offline
Average Poster
Average Poster

Joined: Sun May 27, 2012 2:13 am
Posts: 5
Hello, I am new here...

I was inducted on Thursday for my second stint on Suboxone sublingual tablets, and my dr told me to take 16mg daily (8mg in the am, 8mg in the pm), but if I even have 6 mg I get sick (nausea, out of it). I can maintain without WD on about 2 mg a day, although my cravings won't go away until I hit about 4-5mg.

I'm finding that I am becoming increasingly irritable, depressed, angry as the last few days have passed. It's hard for me to control myself. I have also been getting very intense headaches behind my eyes and in my temples on the side of my head that last for hours, or sometimes all day, even if I take an ibuprofen or something.

But I'm also finding that a 2mg dose puts me, literally, to sleep within an hour. I become so incredibly drowsy and out of it that I cannot function!

Am I not taking enough? As far as my previous use of suboxone goes, I was using the films and I was tapering from about 4mg daily to .5mg daily, but not under a Dr supervision (a friend had extra and I was trying to get clean on my own), and when I ran out of sub, I started using again until I saw the Dr I have now.

Are these things I'm feeling because I am not taking enough, taking too much, or are they just side effects that I must wait to pass as I stabilize?

My habit was never more than 90mg daily of hydrocodone or oxycodone so I feel like 16mg of suboxone a day is WAY too much for me. I'm afraid of taking too much and being too sick to function and work. I just want to be normal.

Help!! :(


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 27, 2012 9:30 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello and welcome -

From the sounds of it, you don't need nearly as much as your doctor prescribed, but something more along the lines of 2-4 mg. Did your doctor give you some flexibility to mess with your dose? You are exhibiting signs of being on too high a dose - somnolence and nausea. As for the headaches, that could go away with time OR you could try spitting instead of swallowing after the medication dissolves.

When it comes to your irritability and emotions, that is pretty normal when we go from being high all the time to being sober. That's a huge change and mood swings and irritability and LOTS of emotions overtaking us is pretty par for the course. Give yourself some time.

Do you plan on doing other things for your recovery? Like meetings/groups/therapy? That may help you a lot.

Try to pick a dose - say 3 mg and stick with it. But try not to keep changing your dose. You'll never stabilize and feel better if you keep changing it every day. Good luck and please do let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Yep
PostPosted: Sun May 27, 2012 1:25 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
You are correct in thinking your dose is too high. It is a very powerful drug and I have found that the less I take the better I feel. Not everyone is like you or me and they may need higher doses.

I was taking roughly 3 times the amount of Hydro you were, but it doesn't matter so much as time passes. They started me on a high dose and over a year I was able to wean down to 1mg where I felt the best. Had some pain and needed to increase it for awhile. That's what is great about it. Just a little more helps a great deal with pain.

You are on the right track, keep posting any problems you have and you'll do just fine.

Please remember that these comments are only our opinions, not medical facts. I do think it is correct in your case though.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 29, 2012 11:33 pm 
Offline
Average Poster
Average Poster

Joined: Sun May 27, 2012 2:13 am
Posts: 5
Thanks for the advice! I lowered my dosage to ~3mg a day (it's hard to tell, these subutex tablets crumble, but I'm very close to that within a half milligram or so generally) and I have experienced a lessening of the side effects. The headaches aren't as bad or as frequent, although the drowsiness and feeling a bit "stoned" or spaced out seems to be something I can't avoid, so I have just been taking my dosage at night and sleeping through it, waking up the next morning fine and going throughout my day.

I am so happy to have found this forum! Thank you again, so much, for helping me confirm my suspicions!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 29, 2012 11:37 pm 
Offline
Average Poster
Average Poster

Joined: Sun May 27, 2012 2:13 am
Posts: 5
I should also note, that the irritability/mood swings (I go 0-60 in half a second it seems) and anger have NOT subsided although being more aware of them and conscious of it when it happens is helping me to control it better. I don't quite have a grasp on it yet, but I believe you are right hatmaker, I think this is me adjusting to not being high all day anymore, I hid behind my drug of choice and the euphoria it gave me, and didn't have to handle or experience stress or annoyances, for well over a year. I'm looking into counseling to help me grapple with that.

I have noticed, though, that I become more irritable after my dose (within the hour following my dose, actually). Maybe it's just a coincidence, as I'm more aware of how I'm feeling because of my headaches and being out of it, or nausea, etc.. So it makes me more aware of my mood as well. I'm not sure.

Thank you again!! :)


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 30, 2012 12:50 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Welcome the forum! I had some of the same symptoms that you are having when I first started subs. But you did say you were on sub before. How long were you on it the first time, and how long were you on the hydro/oxy again after you stopped subs for the first time?

I was on about the same amount of hydro as you were before I started subs and my doctor prescribed me 24mg/day, which was way too much for me!! I found that 2-3 mg was enough to keep withdrawals away, but I also feel better on 4-5mg/day because that is where I feel everything is addressed; cravings, pain control, and anxiety.

When I first started, I had really bad headaches...the worst of my life, and nausea too...but spitting out the excess saliva after the sub absorbed, as hatmaker suggested, seemed to help with those symptoms. But after a while, I didn't even have to do that anymore...I guess once when my body got used to the med, over the first month or so.


Top
 Profile  
 
 Post subject: Question
PostPosted: Wed May 30, 2012 1:34 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Just curious. Where you taking any other meds when you transitioned over to Sub? I ask that because I was taking Xanax and was told to stop by my Suboxone doctor. That sure caused mood swings with me. Actually I ended up quitting 5 different drugs in a very short time after my induction and was a raving lunatic for a few weeks.

It just seems odd, I've never heard of mood swings but then we all react differently to Bup. Is it getting better as the days go by? Maybe it is just getting used to the medication. Hopefully it will pass. If not, maybe a blood test is in order. There is no reason for you to suffer from those side effects.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 30, 2012 2:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
I experienced irritability during my first week on subs, and I also felt really jumpy at loud noises and anything unexpected. I noticed it about my 4th or 5th day on 6-8mg of sub per day, and I lowered my dose to 3-4mg and the irritability went away by the 2nd day. This might help you too, since you were not taking a huge amount of hydro/oxy to begin with, compared to some people who do need to be on more sub...just a thought.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group